Editor-in-Chief: Alaa Abd-Elsayed, MD, PhD


Index  |  Previous  |  Next

PDF

Abstract

  1. IN PRESS-PMCR-19-13-Erosa Uterine Prolapse Following a Transforaminal Epidural Steroid Injection: A Case Report
    Case Report
    Samantha Erosa, MD, Houman Danesh, MD, and Michele Silverstein, MD.

Epidural steroid injections (ESIs) for the treatment of radicular pain remains one of the most common procedures in interventional pain management. The medical literature is filled with detailed data regarding potential complications and side effects of ESIs. However, the literature, to date, has no documented cases of uterine prolapse following a transforaminal ESI. A suggested explanation for the etiology of this complication involves the proximity of the major psoas muscle to the round ligament, whereby spasm of the psoas can physically interrupt the integrity of the round ligament and result in uterine prolapse.

KEY WORDS: Transforaminal epidural steroid injection, uterine prolapse, adverse event

PDF